Thunderstorm Wind, Rockingham
- When
- June 6, 4:35 PM EST
- Where
- Rockingham County, 3 mi SE of Stoneville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.433, -79.867
Thunderstorms during the afternoon of the 6th produced damaging winds and hail up to nickel size.Thunderstorm winds downed trees 5 miles east of Danbury, onto Route 135, 3 miles southeast of Stoneville, and trees and power lines 1 mile west of Eden,
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms during the afternoon of the 6th produced damaging winds and hail up to nickel size.Thunderstorm winds downed trees 5 miles east of Danbury, onto Route 135, 3 miles southeast of Stoneville, and trees and power lines 1 mile west of Eden,
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 6, 1:40 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 240 PM EDT THU JUN 6 2002 STRONG WAVE PUNCHING INTO THE SRN APPS SHUD PUSH TSTMS OUT OF THE AREA BY AROUND MIDNIGHT. A SHORT PD OF UPSLOPE FLOW AND LOW LVL MOISTR BEHIND THE FRONT IN THE FAR WEST WILL KEEP A CHC OF LGT RA/DRZL IN THAT AREA FOR PART OF THE NIGHT. HIGH PRES BUILDS DOWN THE EAST COAST TMRW BUT LEAVES A BIT OF WEAKNESS OVER THE FAR WEST. AM BUYING INTO THE ETA LEAVING ENUF MOISTR AND INSTAB IN THE FAR WEST TO ALLOW A COUPLE OF SHOWERS/TSTMS TO DEVELOP...SO HAVE ADDED A SML CHC OUT THAT WAY FOR THE AFTN. AFTER THAT HIGH PRES REALLY TAKES HOLD AND STAYS PUT UNTIL LATE TUE OR WED...WHEN A WEAKENING FRONT PUSHES IN. HAVE LEFT POPS IN FOR LATE TUE AND WED...THEN DRYING IT BACK OUT ON THU. FCSTID = ROA 61 79 55 80 / 40 10 10 0 LYH 62 78 55 81 / 50 10 10 0 DAN 65 80 59 81 / 60 10 10 0 BLF 57 77 54 76 / 50 20 10 0 LWB 56 74 52 75 / 50 10 10 0 BCB 58 75 54 78 / 40 10 10 0 TNB 58 75 55 75 / 50 20 10 0 .RNK... NC...NONE. VA...NONE. WV...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT THU JUN 06 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 5E DILWYN VA WIND DAMAGE
06/06/02 AMHERST LARGE TREES DOWN ON
HIGHWAY 60 REPORTED BY
VDOTNCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 310 PM EDT THU JUN 6 2002 ...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON... STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL IN EXCESS OF DIME SIZE AS THEY MOVE NORTHEAST. HEAVY RAINFALL IS POSSIBLE WITH ALL THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR MINOR FLOODING OF POOR DRAINAGE AREAS. IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR AREA...SEEK SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS...AND DO NOT USE ELECTRICAL APPLIANCES. MTE
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR COUNTY
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT THU JUN 06 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 5E DILWYN VA WIND DAMAGE
06/06/02 BUCKINGHAM LARGE TREES DOWN ON
HIGHWAY 60 REPORTED BY
VDOTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT THU JUN 06 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 5W GALAX VA 0.75 INCH HAIL
06/06/02 GRAYSON
0404 PM GALAX VA 0.75 INCH HAIL
06/06/02 CARROLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
443 PM EDT THU JUN 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 2 N FANCY GAP VA .75 INCH HAIL
06/06/02 CARROLL
MTENCZ003>006-020-VAZ032>035-043>047-058-059-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 443 PM EDT THU JUN 6 2002 ...STRONG THUNDERSTORMS TO PUSH INTO FOOTHILLS AND PIEDMONT... THUNDERSTORMS WITH HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING WILL MOVE INTO THE VIRGINIA AND NORTH CAROLINA FOOTHILLS BY 500 PM...AND INTO THE PIEDMONT BETWEEN 500 PM AND 600 PM. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IF A STORM APPROACHES YOUR AREA...SEEK SHELTER INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND ELECTRICAL APPLIANCES. WHP
The Roanoke radar (KFCX), 75 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301383, 5301455, 5301456, 5301457.